Institute for Mathematics and its Applications

Stochastic Models in Geosystems

IMA Volume 85

ISBN 0-387-94873-2

Springer-Verlag Information/Order Form

Editors: Stanislav A. Molchanov and Wojbor A. Woyczynski


Seismic coda waves: A stochastic process in earth's lithosphere
Keiiti Aki

One dimensional random walk in a random medium
R.F. Anderson and S.A. Molchanov

Cascade of scaling gyroscopes: lie structure, universal multifractals and self-organized criticality in turbulence
Y. Chigirinskaya and D. Schertzer

A non-linear model for fluid parcel motions in the presence of many large and meso-scale vortices
L. Ju. Fradkin and A.R. Osborne

Scale-dependent ocean wave turbulence
Roman E. Glazman

A survey of cascades with applications from geosciences
Vijay K. Gupta and Ed Waymire

The role of statistical models in turbulence theory
J.R. Herring

Ocean circulation: flow in probability under statistical dynamical forcing
Greg Holloway

Random topography in geophysical models
V.I. Klyatskin and D. Gurarie

Dynamical and statistical characteristics of geophysical fields and waves and related boundary-value problems
V.I. Klyatskin and W.A. Woyczynski

Localization of low frequency elastic waves
W. Kohler, G. Papanicolaou and B. White

Stochastic forcing of oceanic motions
Peter Müller

Radiative transfer in multifractal atmospheres: fractional integration, multifractal phase transitions and inversion problems
Catherine Naud, Daniel Schertzer and Shaun Lovejoy

The morphology and texture of anisotropic multifractals using generalized scale invariance
S. Pecknold, S. Lovejoy and D. Schertzer

Short-correlation approximation in models of turbulent diffusion
L. Piterbarg

Comments on estimation and prediction for autoregressive and moving average nonGaussian Sequences
Murray Rosenblatt

Probability distributions of passive tracers in randomly moving media
A.I. Saichev and W.A. Woyczynski

Three-dimensional Burgers' equation as a model for the large-scale structure formation in the universe
Sergei F. Shandarin

Non-mean field approach to self-organization of landforms via stochastic merger
Hubert Shen

Asymptotics of solutions of Burgers' equation with random piecewise constant data
Donatas Surgailis

Modeling the spatiotemporal dynamics of earthquakes with a conservative random potential and a viscous force
Craig L. Zirbel and Erhan Çinlar

*The IMA's workshop on Stochastic Models in Geosystems was held during the week of May 16-20, 1994.

IMA Volumes in Mathematics and its Applications